Advertisement

Acta Mathematica Hungarica

, Volume 145, Issue 2, pp 320–349 | Cite as

Some observations concerning reducibility of quadrinomials

  • A. Bremner
  • M. UlasEmail author
Article
  • 70 Downloads

Abstract

In a recent paper [4], Jankauskas proved some interesting results concerning the reducibility of quadrinomials of the form f (4, x), where \({f (a, x) = x^n + x^m + x^k + a}\). He also obtained some examples of reducible quadrinomials f (a, x) with \({a \in \mathbb{Z}}\), such that all the irreducible factors of f (a, x) are of degree \({\geqq 3}\).

In this paper we perform a more systematic approach to the problem and ask about reducibility of f (a, x) with \({a \in \mathbb{Q}}\). In particular by computing the set of rational points on some genus two curves we characterize in several cases all quadrinomials f (a, x) with degree \({\leqq 6}\) and divisible by a quadratic polynomial. We also give further examples of reducible \({f (a, x), a \in \mathbb{Q}}\), such that all irreducible factors are of degree \({\geqq 3}\).

Key words and phrases

quadrinomial factorization reducibility curve of genus 2 

Mathematics Subject Classification

13P05 11C08 11G30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bremner A., Ulas M.: On the type of reducibility of trinomials. Acta Arith., 153, 349–372 (2012)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Fried M., Schinzel A.: Reducibility of quadrinomials. Acta Arith., 21, 153–171 (1972)zbMATHMathSciNetGoogle Scholar
  3. 3.
    Hajdu L., Tijdeman R.: Polynomials dividing infinitely many quadrinomials or quintinomials. Acta Arith., 107, 381–404 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    Jankauskas J.: On the reducibility of certain quadrinomials. Glas. Mat. Ser. III, 45(65), 31–41 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  5. 5.
    Bosma W., Cannon J., Playoust C.: The Magma algebra system. I. The user language. J. Symbolic Comput., 24, 235–265 (1997)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    A. Schinzel, On Reducible Trinomials, Dissertationes Mathematicae, CCCXXIX (Warsaw, 1993).Google Scholar
  7. 7.
    Schinzel A.: On reducible trinomials, II. Publ. Math. Debrecen, 56, 575–608 (2000)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Schinzel A.: On reducible trinomials, III. Period. Math. Hung., 43, 43–69 (2001)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    A. Schinzel, Selecta, Volume I: Diophantine problems and polynomials. Edited by Henryk Iwaniec, Władysław Narkiewicz and Jerzy Urbanowicz. Heritage of European Mathematics. Zürich: European Mathematical Society Publishing House (EMS).Google Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2015

Authors and Affiliations

  1. 1.School of Mathematical and Statistical SciencesArizona State UniversityTempeUSA
  2. 2.Faculty of Mathematics and Computer Science, Institute of MathematicsKrakówPoland

Personalised recommendations